When I was taking seroquel, (quetiapine), I found it to be a really stabilising drug, I didn't have any real extremes of mood, and weirdly, never cried. My only problems were that I got very tired at times, and often got cramps in my legs, but after awhile taking it those things became less harsh. Good luck with it.
Seroquel is not an Anti Depressant - it does have some limited AD properties but it will not work as a true anti depressant - its used as a mood stabiliser which may be all you need but it depends on the level of depression you have right now.
The best thing to do, as always, is ask your Psychiatrist the question - if the depression is severe you most likely need to be on an Anti Depressant as an adjunct to the Mood Stabiliser.
Dont mess around with depression - letting it go in the hope things will get better is dangerous - trust me I know firsthand.
Seroquel has different properties, dependant on the dosage. It's really good for the manic phase, and there are new studies showing at higher dosages that it can be used on it's own for both "poles". Did you ask why? It's really important to find that out, the more you know as an educated consumer, the less stress you will have.
Personally it works really well for me anxiety, hypomanic moments and I am darned sure my depression. This med is great, there is a lot of flexibility in dosing, personally, and I'm not going to say this is for anyone else, if I feel really anxious, I call in a "Manic Panic", I can add an extra 50-100mgs a day during those periods of time.(with permission of my pdoc). He prefers this over taking ativan or other drugs in that class. I am rapid cycling and mixed states. Which means my moods can flip quickly and may be cranky on top of rapid thoughts of obsessive/paranoid thinking, not just happy euphoric moods. (I actually rarely get those).
Are you on any other meds? Were you just diagnosed? It's important to get a bit more information to help you more. When I was first diagnosed that was the med I was given, while weaning off an anti-depressant which was making me manic, what a godsend to me. It shut of my "hamster wheel" in my head. It's one of the safest drugs and considered a "front line" drug.
Thanks for your responses. I think it is a mood stabilzer that I needed. I get the sleep with the Seroquel that I was missing.,no longer watching the late news till I fell asleep. Seroquel is great for anxiety and I think Clonidine has helped that also. I have been diagnosed a manic depressive since age 17. I was a senior in high school when I flipped out. I lost a lot of friends after /during the mania that lasted several months. I felt really good and really started to talk, talking way too much. I thought anything was possible. I changed from always being the quiet guy that sat in the back of the class to going into debates with fellow students/teachers. I was like an entirely new kind of animal. Some friends liked me better when high but realized something was really wrong as I progressed into insanity. I was too much at home also and my parents put me into rehab. for a good month where they overloaded me with Haldol and lithium to bring me down. I currently take an antidepressant Cymbalta 60mg., Lamictal 400mg., Seroquel 200mg, Clonodine .015mg.
I'm new here but I actually joined this whole MedHelp network for weight loss DUE to seroquel. Over the past six years I've reached a high dose of 400mg, and now I'm starting to experience some of the side effects: massive weight gain, slowed metabolism, messy lipids and cholesterol levels, and a bunch of other stuff that is starting to put me at risk for Type II diabetes. My doctor and I have been trying to wean me off of the seroquel and I'm now down to 250mg, but it has been a rough, rough road. Yes, it's extremely helpful for putting down my manias, especially dysphoric manias. But it's almost addictive, in a way, and getting off of it has been nearly impossible. There are already class action lawsuits forming for the side effects I (and many others) experience. If you can find something else that works or if you can live without it, I recommend based on personal experience that you DO NOT start this drug. But I'm not a doctor, just a patient who's been dealing with medication ******** for ten years now. So ask a doctor.
I WILL say, by the way, that I'm finally on lithium (after trying nearly everything else in the book), and it allowed me to go from a high of SEVEN medications to just two (lithium and seroquel). I really think it's a wonder drug.
My husband takes seroquel and depakote. He has been on it for 10 years and has done great with it. He did change from taking morning/night to just at night due to his high dose making it difficult to function during the day.
Each BP person has a different journey with meds - I rarely see two people reacting exactly the same. I've only been fully diagnosed since Aug, but I've already had to change up my meds a couple of times, Though, Seroquel is the only med in one level or another that's been a constant. I started out with extremely small doses until my pdoc could see my pattern of my mood swings. I'm also on a higher dose of Lamactil then I was(on 250mgs now.) You have a mood stabilzer and an anti-deppressant on top of your Seroquel - Lamactil being a "first line MS" which is augmented by the Cymbalta, though my pdoc is really hesitant with Cymbalta or Effexor because both have the possiblity of becoming hypo/manic with both. I would say the chances of Seroquel causing your insomnia is pretty low, I had my Seroquel upped because I had difficulties sleeping even with Trazadone as my night med.
When do you take the Cymbalta? When I was on it (for a very short period of time), it was stressed that I take it in the morning because of the activating qualities that it has.
Like others have said, it may be good to have a sit down to review your meds, if sleep is still and issue. I also think it's a good idea periodically, like getting your car tuned up!
Seroquil is not a mood stabalizing drug for bipolar, but it does help bipolar. I am on it and I am also bipolar I. It is considered an Anti-Phsychotic drug. It works best when used along with a mood stabalizer (such as Lithium, and there are others).
I am on Lithium, Seroquil, and Clonopan. This is a great combination that works well for me and a few other people i know.
Everyone is completely different and take to diferent meds. You need to have a good phsyc. doctor that can get you on track.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.